Jump to content

Please Help! I feel so strange right now


Recommended Posts

I feel so out of it. :( I havent had any POTS symptoms for about a week (thank God) :D but I just feel like I cant concentrate and I have a hard time remembering where I am and what I am doing. I called my doc and he suggested going up on my dose of Zoloft, but my mom says that maybe I should stop taking the Zoloft all together. Has anyone else ever felt like this? Any suggestions? Im open to anything at this point. :D

Link to comment
Share on other sites

welcome to the "Brain Fog" symptom!

It's pretty common just stay calm and slow down your thinking. Make lists for even the simple things and that will help a little.

When I get that the strongest I will pick up the phone , dial it and have no clue who I was calling until they pick up! Or be watching a really interesting show and a commercial comes on and I have to struggle to remember what I was watching.

It feels odd and can be frustrating I try to laugh it off but it does get old quick!

Do what you typically do to help lighten your symptoms because this is one and up salt and water it should help if it gets worse or your think it may be your meds call your Dr . I'm not an expert and we are all different but brain fog is a part of this fun rollercoaster we are on!

Good Luck!

Deanna

Link to comment
Share on other sites

Oh yeah. That's the brain fog. :D It can be really unnerving when it's happening. I can't even follow a simple conversation when I'm having a "foggy" day. Reading can be impossible, which is a bummer since I'm in school.

While it is *probably* a normal symptom of POTS, it can also be a side effect of some medications. For example, I had a severe reaction to compaziene some years back--it was like brain fog x 10. In addition to my problems with concentration, I couldn't focus my eyes, I had trouble speaking. Apparently, so meds can provoke neurological side effects.

I suppose my best suggestion is to know what's normal for *you*. For example, I have GI pain and spasms that, in any other patient, would be alarming. However, for me, it's normal. I only get worried when the pain, nausea or spasms are accompanied by something new, like an elevated temperature or vomitting.

Nina

Link to comment
Share on other sites

Oh yes, I get this every so often. Fortunately I have three kids and am able to blame the depletion of brain cells on them. I am also pregnant now and can pretty much blame all of my POTS symptoms on that for public explanation.

My fogginess seems to come about once per month for about a week (With or without my monthly visitor.) I have not really found anything that helps, so I sort of just shut down for a week. I figure it's my brain's way of telling me I need a rest. I clear my calendar as best as I can and steer clear of a great deal of social interaction. I tend to zone out with some tear jerker movies and let the house become a disaster. By the end of the week I usually perk back up and join in life again.

I used to think this was PMS but it doesn't really follow a pattern. My weirdest problem with the focus is talking to people and looking them in the eye. I don't know how to explain this but it's like I have to squint and try so hard to look at them. I usually have to look away or look down at the floor when it gets really bad. I usually say really stupid things too because I'm focusing so hard on my eye issues. When I can't stand it anymore I simply say that my contact is falling out and try to fix my eyes.

I don't really have a cure, so my only advice is to lay low:)

Link to comment
Share on other sites

I second that, when I feel foggy the only thing I've found that helps is lots of rest. I just wanted to add that I've had suggestions to up my dose of zoloft many times and I've never done it. For me, changing the dose (whether up or down) makes me symptomatic so I prefer to leave it alone.

hth, Pam

Link to comment
Share on other sites

I didn't know that feeling had a name until recently, but it is terribly scary the first several times it happens. I get an episode on an average once a day. It doesn't last very long, but when it's there, it's terrible. I have that eye problem thing too, but with me, I have to keep my eyes straight because if I move them too much I get dizzy and nauseous. I find that if I can keep still and try to concentrate on something, like a houseplant or the computer monitor, that it seems to ease up without too many symtoms. I get a headache with it, and sometimes a dull pain behind my right eye.

I was just diagnosed Jan. 1st, but I'm already battling with my Doctors about increasing Zoloft. They had me on Paxil, and I couldn't tolerate it. Now with the Zoloft, the only thing I can see that it's doing for me is helping with the crying. I used to cry at everything. It was to the point of embarrassment. I know it's the POTS causing me to over-react. I just hate having to take sooooo many pills. And I REALLY hate having the doctors blame EVERYTHING on anxiety.

Link to comment
Share on other sites

Oh boy, the crying thing! What is up with THAT! I used to be soooo emotional. If something went wrong at work or a co-worker and I would butt heads I would ball like a two year old. How unprofessional. I would tell myself, "knock it off and grow up!" but the tears kept coming. I know I lost so much respect from my co-workers.

I also remember crying over tests in college. I would be sobbing uncontrollably with tears sprinkling down on my paper. I was also a poor loser. While I tried to be a good sport, I couldn't help but cry like a baby if I lost a game or did not make something I tried out for. I was a vocal performance major (which is really funny since POTS patients aren't supposed to sing.) and was terrified at the thought of performing my senior recital. Before I was ever diagnosed with POTS I was given two beta blockers to get me through the recital. They were great, no stage fright and no crying. I should have known then there was something to those pills.

As soon as I was diagnosed with POTS I was given a beta blocker. I only wanted to end my migraines. Imagine my surprise when I slowly noticed I was not a big cry baby anymore. That really threw me for a loop and I realized that I was not an emotional mess. My encounters on facing adversity have become more like a Seinfeld episode instead of a soap opera.

My doctor told me I was very lucky to find a medication that worked so quickly. He said most people take a long time to find the right drug concoction that works for all of their symptoms. Best of luck and hang in there.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...